Azathioprine-induced acute generalized exanthematous pustulosis in a woman with autoimmune hepatitis

Read full text
Authors: Ilaria Scandagli, Elia Rosi, Daniela Massi, Francesca Prignano
Cited by: 1
References: 6

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous drug reaction characterized by sterile pustules on erythematous skin. Azathioprine (AZA)-induced AGEP is rare, with few cases documented. We report a 50-year-old female with autoimmune hepatitis who developed a widespread pustular rash five days following the beginning of AZA therapy. Histopathology confirmed subcorneal pustules accompanied by eosinophilic infiltrates, indicative of AGEP. The discontinuation of AZA and systemic corticosteroids resulted in swift remission. This instance highlights the significance of prompt identification and discontinuation of medication to prevent adverse consequences.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Drug-Induced Hepatotoxicity and Protection Contact Dermatitis and Allergies

Publication details

Journal / source
Dermatology Reports
Publisher
PAGEPress Publications
Publication date
16 February 2026
Language
EN